Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 13, 2007, 3:46 PM MDT for Duchesne County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 3:46 PM MDT (21:46 UTC)
- Expired
- Jul 13, 2007, 4:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 192 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 2748 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 132147 SVRSLC UTC013-132230- /O.NEW.KSLC.SV.W.0007.070713T2146Z-070713T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 346 PM MDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DUCHESNE COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRUITLAND...OR ABOUT 20 MILES WEST OF DUCHESNE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRUITLAND AT 355 PM MDT THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057 $$ GRAHAM
2 follow-up statements
000 WWUS55 KSLC 132209 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT FRI JUL 13 2007 UTC013-132230- /O.CON.KSLC.SV.W.0007.000000T0000Z-070713T2230Z/ DUCHESNE UT- 408 PM MDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHWESTERN DUCHESNE COUNTY... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRUITLAND...OR ABOUT 21 MILES WEST OF DUCHESNE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 40 JUST EAST OF FRUITLAND AT 410 PM MDT THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057 $$ GRAHAM
000 WWUS55 KSLC 132230 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 PM MDT FRI JUL 13 2007 UTC013-132240- /O.EXP.KSLC.SV.W.0007.000000T0000Z-070713T2230Z/ DUCHESNE UT- 430 PM MDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUCHESNE COUNTY EXPIRES AT 430 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057 $$ GRAHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:54 PM MDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 2:54 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 PM MDT FRI JUL 13 2007 .SYNOPSIS...HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH MOISTURE RETURNING SUNDAY. && .DISCUSSION...UPPER LEVEL RIDGE WILL REMAIN OVER UTAH WELL INTO NEXT WEEK. REMAINING MOISTURE OVER THE EAST HAS SPAWNED CONVECTION THIS AFTERNOON AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. WESTERN SECTIONS OF STATE MUCH DRIER AND REMAINING THAT WAY THROUGH AT LEAST SUNDAY. ISOLATED THUNDERSTORMS HAVE ALSO COMMENCED OVER THE SPINE OF UTAH AND OVER NORTHEAST NEVADA. A WEAK SHORT WAVE...NOTED IN SATELLITE WATER VAPOR IMAGE...IS MOVING NORTHEAST OUT OF NEVADA INTO IDAHO AND COULD BRUSH THROUGH NORTHWEST UTAH THIS EVENING. HAVE RAISED POPS FOR NORTHWEST UTAH MAINLY NORTH OF I-80 AND WEST OF THE GREAT SALT LAKE. UPPER RIDGE THEN DOMINATES THE REGION SATURDAY WITH INCREASING TEMPERATURES...GENERALLY LIGHT WINDS AND DECREASING RELATIVE HUMIDITIES. ENOUGH MOISTURE REMAINS ACROSS THE STATE SATURDAY TO KICK OFF SOME MOUNTAIN CONVECTION...ALTHOUGH ANY THUNDERSTORMS VYING FOR AVAILABLE MOISTURE WILL KEEP ACTIVITY VERY ISOLATED. MOISTURE WILL INCREASE MONDAY AND TUESDAY AS TROUGH OFF THE WEST COAST NUDGES RIDGE TO THE EAST OPENING UTAH UP TO AN INCREASING SOUTHWESTERLY FLOW. SOUTHWEST WINDS CONTINUE TO INCREASE WEDNESDAY AND WITH AIRMASS BECOMING INCREASINGLY DRY...RED FLAG CONDITIONS WILL LIKELY RETURN TO THE WESTERN HALF OF THE STATE. THIS PATTERN REMAINS PRETTY MUCH STATIC WELL INTO NEXT WEEKEND. && .AVIATION...NO SIGNIFICANT WEATHER CONCERNS...SEE SLCTAFSLC. && .FIRE WEATHER...RELATIVE HUMIDITY DECREASING AND TEMPERATURES INCREASING THROUGH THE WEEKEND. THUNDERSTORMS THEN INCREASE AGAIN SUNDAY THROUGH TUESDAY. NEXT PROBLEM AREA WILL BE INCREASING SOUTHERLY WINDS...MAINLY FOR THE WESTERN VALLEYS ALONG WITH HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR MID TO LATE NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 13, 6:38 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 638 AM MDT FRI JUL 13 2007 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 638 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER CENTRAL AND EASTERN UTAH AND OVER SOUTHWEST WYOMING. FREQUENT LIGHTNING AND LOCAL HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL INCREASE FOR THE WEEKEND WITH THUNDERSTORMS BECOMING MORE ISOLATED OVER THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.